MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 320 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC MGIT 320 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 441743
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bactec mgit 320 instrument, an unspecified number of false positives was received.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary catalog #441743, s/n (b)(6): the customer states that there were false negatives reported by the instrument.Through remote assistance, customer communication and recommended testing it was determined that it was possible that the samples did not have enough growth to test positive or that there was an error when seeding the samples.The service max case, (b)(4), was closed.The root cause cannot be determined.There was no malfunction of the instrument reported and as such this is an unconfirmed complaint.Review of the device history record for instrument s/n (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and the instrument has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed for the instrument and no recent additional work orders were observed for the complaint failure mode reported.A related case, (b)(4), case (b)(4), was recorded but cancelled because it was a duplicate of this case.No samples or parts were expected to be returned for this complaint and thus, a returned sample analysis is not required.Bd quality will continue to closely monitor for trends associated with instrument performance/operation related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC MGIT 320 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20925894
Report Number1119779-2024-00994
Device Sequence Number14775894
Product Code MDB
UDI-Device Identifier00382904417437
UDI-Public(01)00382904417437(11)221115
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown